Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Efavirenz to Rilpivirine switch
Feb 20, 2014

Hello doctor, I've been on Stocrin and Ricovir-EM (generic truvada) for a little over two years now. The Stocrin related dreams are really getting worse and my partner says I am starting to talk more in my sleep and one time actually hit him. As I pay out of pocket, Raltegravir is not really an option and I have low level resistance to PI. Edurant on the other hand is cheap here. Can I switch out the Stocrin component for that? VL undectable without blips for two years from a base of 10,000 copies prior to treatment. CD4 22% and high 400's. Kidney and liver function in normal ranges and steady, good lipid profile. Thanks.

Response from Dr. Young

Hello and thanks for posting.

Switching from efavirenz (Stocrin/Sustiva) to rilpivirine (Edurant) should be perfectly acceptable- indeed, this switch has been studied and reported to help improve side effects.

Let us know how the switch works for you. BY



Previous
restarting a prescription
Next
Increase in CD4 Count

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement